MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE3 BP; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE3 BP; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5526B300
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding malposition involving a triathlon baseplate was reported.The event was confirmed.Device evaluation and results: not performed as product remains implanted medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: excessive posterior tibial baseplate slope of 9°, relative varus position of the baseplate of 5°, excessive distal femoral bone resection with thin tibial bearing, twisting trauma as trigger event for clinical symptoms.Device history review: dhr review for the reported lot determined that the device was manufactured and packed to specification.Complaint history review: complaint history review confirmed that there have been no other similar events for the reported lot.Clinician review of the records provided indicated: complex and multiple component malposition as related to baseplate malposition in varus and excessive posterior slope, varus deformity across the knee and excessive distal femoral bone resection with use of a thin cr bearing has contributed to progressive knee instability where a twisting trauma to the knee was the trigger event to bring clinical symptoms to the level of medical attention with revision surgery and liner exchange performed within 2-years of implantation.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Implanted.
 
Event or Problem Description
The surgeon reported via the sales rep, per-olaf brettmar that a female patient underwent a revision of the left knee on (b)(6) 2017 due to a fractured tibial insert size 3 9mm.It was further reported that the patient had experienced a twisting trauma to the knee approximately 2 months prior to the revision.It was further reported that the operation began as an exploratory endoscopy but was transferred to an open procedure when it was discovered that the insert had fractured.It was further reported that the insert was replaced with a size 3 11mm insert and that the primary operation took place on (b)(6) 2016.Update: the medical review concluded malposition of both the femoral component and the baseplate.

Brand Name
TRIATHLON PRIM BEAD PA SZE3 BP
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7233636
Report Number0002249697-2018-00289
Device Sequence Number1656108
Product Code MBH
UDI-Device Identifier07613327041347
UDI-Public07613327041347
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2020
Device Catalogue Number5526B300
Device Lot NumberAKE9P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2018
Initial Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient Weight80